Alert archive / Texas / Wind Advisories in 2019
Wind Advisory 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Mar 31, 2019, 12:57 AM CDT for 7 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2019, 12:57 AM CDT (05:57 UTC)
- Expired
- Mar 31, 2019, 8:28 AM CDT
- In force
- 8 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
217 WWUS74 KCRP 310557 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 1257 AM CDT Sun Mar 31 2019 ...VERY STRONG NORTH WINDS ACROSS COASTAL COUNTIES THROUGH EARLY MORNING HOURS... .Very strong and gusty winds have developed from Kingsville to Victoria and eastward in the wake of a strong cold front. Winds are expected to gradually decrease through Sunday morning. TXZ234-242>247-342>347-442-443-447-311200- /O.NEW.KCRP.WI.Y.0005.190331T0557Z-190331T1200Z/ Victoria-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- Including the cities of Victoria, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 1257 AM CDT Sun Mar 31 2019 ...WIND ADVISORY IN EFFECT UNTIL 7 AM CDT THIS MORNING... The National Weather Service in Corpus Christi has issued a Wind Advisory, which is in effect until 7 AM CDT this morning. * TIMING...Through the morning. * WINDS...North 25 to 35 mph with gusts to 40 mph. * IMPACTS...Will make driving high profile vehicles difficult. Outdoor furniture can be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
2 follow-up statements
918 WWUS74 KCRP 311120 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 620 AM CDT Sun Mar 31 2019 ...VERY STRONG NORTH WINDS CONTINUE ALONG THE IMMEDIATE COAST AND ACROSS THE SOUTHERN COASTAL BEND THIS MORNING... .Very strong and gusty winds continue along the immediate coast from Port OConnor to Baffin Bay and across the southern portions of the Coastal Bend counties. Winds farther inland have fallen below advisory levels. Winds are expected to gradually decrease through the morning hours across all of the area. TXZ234-246-247-311230- /O.CAN.KCRP.WI.Y.0005.000000T0000Z-190331T1200Z/ Victoria-Inland Refugio-Inland Calhoun- Including the cities of Victoria, Refugio, McFaddin, Woodsboro, and Kamay 620 AM CDT Sun Mar 31 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory. Breezy conditions continue across the Victoria Crossroads, inland portions of Refugio and Calhoun counties, however winds have dropped below advisory levels. Therefore, the Wind Advisory has been cancelled. $$ TXZ242>245-342>347-442-443-447-311400- /O.EXT.KCRP.WI.Y.0005.000000T0000Z-190331T1400Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands- Nueces Islands-Calhoun Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 620 AM CDT Sun Mar 31 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TIMING...Through the morning. * WINDS...North 25 to 35 mph with gusts to 40 mph. * IMPACTS...Will make driving high profile vehicles difficult. Outdoor furniture can be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater... or wind gusts around 40 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TE
354 WWUS74 KCRP 311328 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 828 AM CDT Sun Mar 31 2019 TXZ242>245-342>347-442-443-447-311430- /O.CAN.KCRP.WI.Y.0005.000000T0000Z-190331T1400Z/ Inland Kleberg-Inland Nueces-Inland San Patricio-Coastal Aransas- Coastal Kleberg-Coastal Nueces-Coastal San Patricio- Aransas Islands-Coastal Refugio-Coastal Calhoun-Kleberg Islands- Nueces Islands-Calhoun Islands- Including the cities of Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft, Odem, Rockport, Fulton, Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca 828 AM CDT Sun Mar 31 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Corpus Christi has cancelled the Wind Advisory. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 31, 12:19 AM CDT, 38 minutes earlier.
Area forecast discussion, Mar 31, 12:19 AM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1219 AM CDT Sun Mar 31 2019
.DISCUSSION...
See aviation discussion below for the 06Z TAFs.
&&
.AVIATION...
Strong northerly winds with gusts as high as 35 knots close to the
coast and elevated convection will continue through the overnight
hours in the wake of a strong cold front that pushed through S TX
earlier today. CIGs and VSBYs at most locations are currently at
VFR levels, however am expecting MVFR conditions during heavier
rainfall. Have also introduced TSRAs to the TEMPO groups through
the overnight hours. These conditions are expected to continue
through Sunday morning with improvement from north to south
through Sunday afternoon.
&&
.PREV DISCUSSION... /Issued 905 PM CDT Sat Mar 30 2019/
DISCUSSION...
Cold front now through the Coastal Bend and the waters, with
colder air riding in now on gusty northeast winds. Expect coverage
of light rain to increase overnight as upper support arrives from
the west. Can't rule out a thunderstorm or two with this activity,
although thunder would be an isolated event. Despite the cloud
cover, the cold air advection will allow temperatures to fall to
around 50 overnight in most locations, with typical inland cold
spots a shade lower than that.
No changes anticipated to ongoing forecast.
MARINE...
With the front now through the waters, colder air being driven
across relatively warmer Gulf waters will accentuate winds speeds.
Small craft advisories will go into effect in a bit under an hour,
and continue through the morning close to shore and all day Sunday
further out. Occasional gusts to gale force are also possible
overnight and Sunday morning.
PREV DISCUSSION... /Issued 646 PM CDT Sat Mar 30 2019/
DISCUSSION...Updated aviation discussion for 00z TAF cycle.
AVIATION...
Cold front now through all terminals, with brief precipitation now
ending. Expect deteriorating cigs through the period with mainly MVFR
conditions tonight, becoming IFR in places tomorrow morning and
afternoon in showers and patchy fog. Strong northeast winds will
turn more northerly and eventually northwesterly by the end of the
period.
PREV DISCUSSION... /Issued 323 PM CDT Sat Mar 30 2019/
SHORT TERM (Tonight through Sunday night)...
A high amplitude upper level disturbance was moving across the
Plains this afternoon (Water Vapor imagery), while the
corresponding cold front was entering the CWA (MSAS.) Additional
isolated convection may develop along the front (around 1000 J/kg
CAPE, decreasing CIN, above normal PWAT values in advance of
front) as it moves across South Texas this afternoon/evening,
especially over the NERN CWA (closer to limited upper forcing
located to the north.) The deterministic ECMWF/NAM predict an
upper disturbance (short-wave with associated 700-300mb q-vector
convergence) to approach the CWA from the west after 06z Sunday.
Further, the CWA is predicted to be under the RRQ of an upper jet
streak. The combination of above normal PWAT values (NAM
deterministic) and upper forcing should contribute to
precipitation overnight/early Sunday. Anticipate mainly shower
activity with isolated thunderstorms. Expect a steady or gradual
decrease in precipitation from west to east Sunday afternoon as
the CWA becomes under the influence of subsidence/LRQ of an upper
jet streak. Drier Sunday night. Colder tonight, with readings in
the upper 40s to near 50. Expect maximum temperatures Sunday to
remain in the 50s (similar to the SREF ensemble mean) owing to
very limited airmass modification. Cold Sunday night with readings
in the 40s (similar to the SREF ensemble mean.)
LONG TERM (Monday through Saturday)...
A relatively active pattern remains in place over the region. Short
wave trough will be moving north of the region on Monday, appears a
bit deeper than precious models indicated, however moisture will
remain limited so will maintain just a slight chance pop over
eastern portions of South Texas with 30 pops offshore. Dried things
out for Tuesday as weak ridging builds into the area and much drier
air filters in. Next shortwave in place for Wednesday into Thursday
and looks to line up well with a push of moisture advecting in from
the south. Have added 20/30 pops over much of the area, with the
highest east. Could get a little bit of instability Wednesday
afternoon so do have a mention of isolated thunderstorms. PoPs
linger into Thursday before moisture moves off to the east.
Strongest wave of the east looks to be in the region by Saturday.
This one should bring a front through the region and could also have
thunderstorms associated with it.
Temperature-wise, cool temperatures continue through Monday and
Tuesday in post frontal airmass, but will see a gradual warming
trend beginning Wednesday. Though did cool temps a bit from previous
forecast on Wednesday due to higher moisture expected to be moving
in along with rain chances. Temperatures should warm to around 80 by
the end of the week.
MARINE...
Small Craft Advisory conditions expected tonight in response to
the cold front and warm SST values. SREF probabilities suggest
a low risk for persistent gale force wind gusts. Based primarily on
the deterministic NAM/GFS winds and WaveWatch seas, expect SCA
conditions to end over the bays by 18z Sunday, over the nearshore
waters by 00z Monday, and offshore waters by 03z Tuesday. An upper
level disturbance will contribute to convection tonight/Sunday. A
generally light to moderate northeasterly flow will persist
through Tuesday before surface high pressure builds mid- week
shifting winds to the southeast. SCEC conditions will be possible
at times. A shortwave will continue rain chances into Monday. A
second shortwave will bring more rain chances on Wednesday with
highest rain chances toward the weekend with a stronger/deeper
disturbance approaching.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 46 60 45 68 58 / 20 20 10 0 10
Victoria 42 58 39 68 52 / 10 20 10 0 10
Laredo 45 63 46 73 58 / 10 10 0 0 10
Alice 44 60 42 70 55 / 20 20 10 0 10
Rockport 48 58 47 64 59 / 20 20 10 0 10
Cotulla 42 62 43 73 53 / 10 10 0 0 0
Kingsville 45 60 43 70 57 / 20 20 10 0 10
Navy Corpus 51 60 51 66 61 / 30 20 10 0 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 10 PM CDT this evening For the
following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Small Craft Advisory until 1 PM CDT this afternoon For the
following zones: Bays and Waterways from Baffin Bay to Port
Aransas...Bays and Waterways from Port Aransas to Port
O'Connor.
Small Craft Advisory until 7 PM CDT this evening For the
following zones: Coastal waters from Baffin Bay to Port
Aransas out 20 NM...Coastal waters from Port Aransas to
Matagorda Ship Channel out 20 NM.
&&
TE/81...AVIATIONHazardous weather outlook, Mar 30, 4:58 AM CDT, 19 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 458 AM CDT Sat Mar 30 2019 TXZ229>234-239>247-342>347-442-443-447-311000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 458 AM CDT Sat Mar 30 2019 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms this afternoon, mainly across the Victoria Crossroads, becoming scattered across South Texas tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected through Sunday evening. Isolated thunderstorms will be possible again on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-311000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 458 AM CDT Sat Mar 30 2019 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated thunderstorms this afternoon, becoming scattered tonight. Small Craft Advisory in effect beginning 10 PM CDT this evening. Occasional gusts to gale force possible tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered thunderstorms are expected through Sunday evening. Isolated thunderstorms will be possible again on Wednesday and Thursday. Small Craft Advisories are expected through Sunday evening for a strong offshore flow behind a cold front. Gusts to near gale force will be possible through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. TE/KW
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.